Teen 25I N-Bomb Use -Teen Drug Rehabs

25I (N-Bomb) And Teens: The Cold Hard Facts

Oct 28 • Synthetic Drug Use • 4144 Views • Comments Off on 25I (N-Bomb) And Teens: The Cold Hard Facts

Over the last several months, a series of tragic events has been linked to a consistent pattern of 25I (N-Bomb) use:

  • In December 2013, three suburban Dallas teens were rushed to the hospital after overdosing on a designer drug called 25I, also known as N-bomb or Smiles. A fourth teen, 15-year-old Montana Brown, died from the effects of the drug before receiving treatment.
  • In January, a Minnesota high school junior named Tara Fitzgerald was found unconscious in her bedroom and later pronounced dead on arrival at a hospital. She had taken 25I the previous evening, sharing the drug with a friend who had spent the night.
  • Also in January, an off-duty deputy in Oregon discovered a 16-year-old girl having a seizure on the street in front of a private residence. Paramedics were called to administer treatment, and shortly after they arrived, another teen girl at the scene suffered a seizure. Both girls were rushed to a nearby hospital, and despite coming close to death, both eventually recovered from the toxic effects of the synthetic drug they had consumed: 25I.
  • In April, three Loudoun County, Va., adolescent girls ranging in age from 13 to 18 were taken to a hospital emergency room while suffering from the effects of a 25I overdose. Fortunately, all three teens survived their brush with death.
  • In August, two teen boys attending a party at a home in Diamondhead, Miss., were hospitalized after consuming 25I. Police were originally dispatched to the home because one of the boys had been acting in a violent and threatening manner, and only later was it known that a drug-related overdose was the cause of this behavior. Incredibly, the very next evening, police in Diamondhead were called to another home to investigate a report that a teen girl was acting violently and irrationally, and after receiving medical treatment, she said she had also taken 25I.

25I – Much More Dangerous Than LSD

25I, which is a shortened form of the chemical formula 25I-NBOMe, is a hallucinogen occasionally labeled and sold as synthetic LSD. But 25I is far more potent than LSD, and its extreme toxicity sets it apart from virtually every other drug in its category.

What makes 25I so much more dangerous than LSD and other commonly consumed hallucinogens is not completely understood, since the drug is still relatively new.

How 25I-NBOMe Works

Like other hallucinogens, 25I disrupts the activity of the neurotransmitter serotonin, which regulates mood, sensory functioning, interpersonal behavior, appetite, sleep and memory, among its many important duties. As a jack-of-all-trades neurochemical, serotonin helps keep human beings grounded, alert and aware, and wild hallucinations are one common result when the chemical pathways it normally follows are blocked or reconfigured.

25I Side Effects

Following their initial feelings of euphoria, users may experience:

  • a racing heartbeat
  • elevated blood pressure
  • dizziness
  • nausea
  • vomiting
  • disorientation
  • paranoia
  • irresistible urge to commit violent acts

At the far end of the spectrum, 25I can cause:

  • seizures
  • coma
  • heart failure
  • death

even in those who are young and strong and seemingly full of life.

Teen 25I Abuse By The Numbers

Like all designer drugs, 25I snuck up on authorities, who had no idea it was out there until emergency rooms began to fill up with its victims. The U.S. Drug Enforcement Agency was able to link the deaths of 19 young people to 25I use between March 2012 and August 2013 alone, and since first appearing on the American black market, the drug is believed to have sent a few thousand victims to hospitals seeking treatment for the symptoms of overdose or toxic poisoning.

Precise statistics are not yet available, but it is believed the vast majority of 25I users are adolescents or college-age adults. 25I is widely offered for sale online in venues frequented by the young, including social media outlets, message boards and hidden websites accessible only to the initiated. One National Institute on Drug Abuse survey suggests young people are becoming more cautious about consuming synthetic designer drugs in the wake of the bath salt fiasco. But this sense of caution may not be protecting them from 25I, since hallucinogens are generally believed to be less risky than most other types of drugs.

25I: Confronting A New Villain

In the designer drug game, law enforcement agencies have a difficult time staying ahead of the curve. Chemical formulas are tweaked constantly, and new drug varieties are produced more quickly than dangerous substances can be discovered and banned. 25I is on the prohibited drug list, but only since 2013 and only on a temporary basis, while the DEA and the U.S. Department of Health and Human Services study the drug further.

One question that must be answered is about the addictive qualities—or lack thereof—of 25I. Hallucinogens aren’t usually addictive, but 25I seems so different that addiction experts fear the normal rules may not apply. Any young person using 25I on a regular basis should be taken for a professional evaluation to see if he or she may be showing signs of addiction. Treatment may be necessary in these instances, and if it is, parents and teens should not hesitate to accept the help of professional counselors who know how to guide young substance abusers back to sobriety.

So-called synthetic LSD is the ultimate wolf in sheep’s clothing, and no one should have any illusions about how hazardous it is. While LSD can detach its users from reality and send them floating away into the clouds, 25I too often leaves its young victims lying cold and silent on concrete slabs, permanently removed from their homes, their families and their futures.

See The Highly Addictive And Dangerous Traits Of Bath Salts

Related Posts

Comments are closed.

« »